Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Calf Muscle Spasms/Cramping
    avatar
    1oceanlover48 posted:
    Hello;

    I have been experiencing Calf Muscle Spasms/Cramping in both of my legs for about 2 years now. I've seen my doctor and he checked my Circulation, which he says is fine but i continue to get them. Nights are the worst for me. Waking up or just trying to get to sleep is hard because my Calves will Spams/Cramp and i just can't get the sleep i need. I do not know what to do. I sleep with a Pillow under my knees now (which somewhat helps but not always) and when i get them i try to either Massage the area or just get up and try to Stretch it out. There have been times when I'm not even in bed just sitting and you can actually see it. It looks like something's bubbling under my skin. I do take a Statin for my Cholesterol. I get all of the Calcium, Magnesium daily through Supplements. I am seriously at a loss right now as to what else that i can do. If anyone has advice it will be greatly welcomed and appreciated. I'm not sure if the doctors can even help me.
    Thank you!
    Reply
     
    avatar
    UGLYMONKEYS96 responded:
    well if your a woman that wears high heels all day it maybe because your calf is all bunched up and needs to be stretched. It is important to drink plenty of water and stretch regularly.
     
    avatar
    davedsel responded:
    Hello.

    A known side affect of statin drugs is muscle cramping/spasms/pain. You need to discuss that aspect with your doctor asap.

    I pray you find answers and relief soon.
    Click on my username or avatar picture to read my story.

    Blessings,

    -Dave


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.